Alert archive / California / Frost Advisories in 2021
Frost Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 25, 2021, 10:34 PM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Apr 26, 2021, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 10:34 PM PDT (05:34 UTC)
- In effect from
- Apr 26, 2021, 3:00 AM PDT
- Expired
- Apr 26, 2021, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 5.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS76 KEKA 260534 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1034 PM PDT Sun Apr 25 2021 CAZ107-108-110-111-114-115-261600- /O.NEW.KEKA.FR.Y.0031.210426T1000Z-210426T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 1034 PM PDT Sun Apr 25 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
2 follow-up statements
404 WWUS76 KEKA 260855 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 155 AM PDT Mon Apr 26 2021 CAZ107-108-110-111-114-115-261700- /O.NEW.KEKA.FR.Y.0032.210427T0700Z-210427T1500Z/ /O.CON.KEKA.FR.Y.0031.210426T1000Z-210426T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 155 AM PDT Mon Apr 26 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... * WHAT...Clear skies and a cold airmass will lead to morning low temperatures of 36 degrees or less. Frost formation is likely across low elevation communities and surrounding valleys. * WHERE...Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...For the first Frost Advisory, until 9 AM PDT this morning. For the second Frost Advisory, from midnight tonight to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102>106-109-112-113-261700- /O.NEW.KEKA.FR.Y.0032.210427T0700Z-210427T1500Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 155 AM PDT Mon Apr 26 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... * WHAT...Clear skies and a cold airmass will lead to morning low temperatures of 36 degrees or less. Frost formation is likely across low elevation communities and surrounding valleys. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Mendocino Coast, Southwestern Mendocino Interior and Southeastern Mendocino Interior Counties. * WHEN...From midnight tonight to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
108 WWUS76 KEKA 261602 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 902 AM PDT Mon Apr 26 2021 CAZ107-108-110-111-114-115-262200- /O.EXP.KEKA.FR.Y.0031.000000T0000Z-210426T1600Z/ /O.CON.KEKA.FR.Y.0032.210427T0700Z-210427T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 902 AM PDT Mon Apr 26 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... ...FROST ADVISORY FOR THIS MORNING HAS EXPIRED... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From midnight tonight to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102>106-109-112-113-262200- /O.CON.KEKA.FR.Y.0032.210427T0700Z-210427T1500Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 902 AM PDT Mon Apr 26 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... * WHAT...Clear skies and a cold airmass will lead to morning low temperatures of 36 degrees or less. Frost formation is likely across low elevation communities and surrounding valleys. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Southern Humboldt Interior, Mendocino Coast, Southwestern Mendocino Interior and Southeastern Mendocino Interior. * WHEN...From midnight tonight to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 25, 2:37 PM PDT, 7 hours 57 minutes earlier.
Area forecast discussion, Apr 25, 2:37 PM PDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 237 PM PDT Sun Apr 25 2021 .SYNOPSIS...Shower activity will wind down across most of the area this evening, but could linger over some locations into Monday. Drier weather and warmer interior temperatures will return by Tuesday and last through much of the week. && .DISCUSSION...The core of the upper level trough has moved directly overhead this afternoon, supporting ongoing widespread shower activity across NW California. The bulk of the precipitation has now shifted inland as the trough axis clears the coast, and showers will continue to wind down in intensity through this evening as the upper low departs to the east. Reports and observations from around the area suggest the snow level has settled in somewhere between 3000 and 3500 feet this afternoon, with any significant accumulations confined to locations above 4000 feet. The Winter Weather Advisory is therefore unchanged, remaining in effect for northern Trinity County and Scott Mountain Summit on Hwy 3 through late this evening. Despite the very cold air mass aloft and corresponding steep mid level lapse rates, thunderstorm potential has thus far failed to materialize. Still can't rule out a strike or two through early this evening north of Cape Mendocino, but overall thunderstorm probability remains pretty low at this point. A few showers may linger as late as Monday afternoon over parts of the area as a weak trailing shortwave brushes the coast, but any additional precipitation will be negligible from tonight into Monday. Monday night into Tuesday morning could be quite chilly across much of the area as skies begin to clear while the last vestiges of the colder air mass linger over the region. After that, there remains strong agreement on ridging developing over the West Coast from Tuesday through Thursday. This should yield a return of drier and warmer conditions for much of the coming week, with temperatures climbing back into the 80s by Wednesday at many interior locations while coastal areas stay seasonably mild in the upper 50s to low 60s. Model spread increases towards the end of the week, but the bulk of the ensemble guidance appears to at least be trending in the direction of a mostly dry forecast continuing into next weekend. /CB && .AVIATION...The most widespread shower activity has spread inland, with ceilings along the North Coast scattering out. It appears the threat of any isolated thunderstorm activity has shifted inland as well. Isolated showers are still possible at KACV into the evening hours. After a lull in shower activity, high resolution guidance suggests the possibility of an isolated shower near KCEC late tonight. However, by that time, cell motion will be more N-S, mostly paralleling the coast. There may be some visibility reductions in radiational fog late tonight, in areas of recent rains, but this will be dependent on how clear the skies are overnight, and uncertainty is high. At KUKI, an isolated shower or thunderstorm is possible for the next few hours, but it appears most convective precip has shifted just E of the airfield. /SEC && .MARINE...Winds have become mostly light S-SW this afternoon. Winds will continue to veer tonight, then become more southerly once again on Monday as a post-frontal trough moves toward the area. Winds will once again shift to northerly Monday night behind this trough, and wind speeds will increase a bit. However, advisory-level winds are expected to remain mostly S of the area, although the S outer waters will come close late Tuesday. General northerlies are expected through much of the upcoming week. Early indications are that speeds may approach advisory levels once again over the S waters by Friday. Seas are expected to remain below 8 feet through Thursday. Otherwise, several mid-period westerly swells and a small, long- period southerly swell will impact the area during the coming week. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Winter Weather Advisory until 11 PM PDT this evening for CAZ107. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 25, 3:44 AM PDT, 18 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 344 AM PDT Sun Apr 25 2021 CAZ101>106-108>115-261045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 344 AM PDT Sun Apr 25 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-261045- Northern Trinity- 344 AM PDT Sun Apr 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:55 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 30 hr |
| Apr 26, 2:10 PM PDT | Freeze Warning | EKA | Lake, Mendocino, Trinity | 18 hr |
Nearby
Frost Advisories in California, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.